MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation
Catalog Number 8065752914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 05/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that patients developed toxic anterior segment syndrome (tass) following a procedure involving an ophthalmic handpiece.Procedure details and current condition of patients have not been provided.Additional information has been requested but is not available at the time of this report.Additional information received indicated that a cataract procedure on the right eye had been scheduled.
 
Additional Manufacturer Narrative
G.8.This report originally filed as 2523835-2026-00814 (mdr# (b)(6)).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION Vision System, Accessory, Active Sentry Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50815342
Report Number2028159-2026-01481
Device Sequence Number10697031
Product Code HQC
UDI-Device Identifier00380657529148
UDI-Public(01)00380657529148(17)320507(11)220510(10)14NA3L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752914
Device Lot Number14NA3L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured05/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown